Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 15, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 31, 2017, 3:05 AM PDT for Eureka County, Lander County, Nye County, Nevada. It took effect at May 31, 2017, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2017, 3:05 AM PDT (10:05 UTC)
- In effect from
- May 31, 2017, 11:00 AM PDT
- Expired
- May 31, 2017, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 159 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3453 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875 WWUS75 KLKN 311005 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 305 AM PDT Wed May 31 2017 NVZ037-040-041-010300- /O.NEW.KLKN.WI.Y.0015.170531T1800Z-170601T0300Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 305 AM PDT Wed May 31 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM this morning to 8 PM PDT this evening. * WINDS...South 15 to 25 mph with gusts to 50 mph. * TIMING...Beginning before noon and going through early evening. * IMPACTS...Motorists should exercise caution while driving in the wind advisory area. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Winds will be from the south which will be crosswinds along highway 50. Be especially careful. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
1 follow-up statement
441 WWUS75 KLKN 010248 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 748 PM PDT Wed May 31 2017 NVZ037-040-041-010400- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-170601T0300Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 748 PM PDT Wed May 31 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have subsided well below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 30, 2:31 PM PDT, 12 hours 34 minutes earlier.
Area forecast discussion, May 30, 2:31 PM PDT, 12 hours 34 minutes before
Area Forecast Discussion National Weather Service Elko NV 231 PM PDT Tue May 30 2017 .SYNOPSIS...Active weather pattern for the next couple days as a low pressure system approaches and streams will continue to run high from snowmelt. Showers may creep into western Nevada as early as Wednesday and a cold front on Thursday may bring some thunderstorms. && .SHORT TERM...Today through Thursday. High pressure is breaking down today allowing for a few high based showers to form. These showers will be mostly virga in nature with only the mountains receiving any substantial rain. A trough will begin to move into the Great Basin region this Wednesday heralding the arrival of more moisture and unsettled weather. The showers will start in the far western portions of the CWA this wednesday and become more extensive by Thursday. Enough instability will be present that thunderstorms will be possible during the afternoon hours. Gusty southerly winds will accompany this system on Wednesday with gusts reaching into the low 30s mph. Temperatures will cool with this system with highs in the 70s to 80s with lows in 40s to 50s. .LONG TERM...Thursday night through next Tuesday. Showers will diminish Thursday night across northern NV as an upper-level trough exits the region. Dry and warmer conditions are expected Friday and Saturday with high temperatures in the 80s across the state and possibly lower 90s in the lower valleys by Saturday. A weak disturbance may bring a few showers to northern Nevada late Saturday afternoon but confidence is rather low in this scenario with poor model consensus. However, another trough is expected to impact the region early next week along with a higher confidence in showers and thunderstorms mainly across the northern third of the state Sunday. In addition temperatures are expected to trend downward as cold front passes through the state Sunday night and Monday morning with temperatures running about 10 degrees cooler on Monday. && .AVIATION...VFR conditions are expected to hold through tonight at all terminals. Density altitudes will increase this afternoon as temperatures climb to near 90 at KWMC and KTPH. Winds will increase Tuesday ahead of a West Coast storm system across central Nevada Tuesday with . Showers and afternoon thunderstorms will be possible Thursday. && .HYDROLOGY...Warmer temperatures over next couple days will lead to increased snow melt with snowmelt ramping up by this weekend with the return of hot temperatures. All streams that flow out of mountainous areas should see rises over the week. The lower Humboldt River from Comus downstream through Winnemucca to the Humboldt/Pershing County border will experience minor flooding through Wednesday. A Flood Warning remains in effect. Lamoille Creek will fluctuate around minor flood stage over the next couple of days as much warmer temperatures have increased snowmelt off the Ruby Mountains. The creek normally peaks in the evening. An areal Flood Warning is in effect. The Jarbidge River has dropped below action stage. However, river levels are expected to rise again and fluctuate in response to warmer temperatures and increased snowmelt runoff. The Humboldt River at Battle Mountain is below flood stage and is expected to continue to run high through midweek. Wildhorse Reservoir is still above the spillway. There is no threat for flooding at this time downstream along the Owyhee River. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/93/93
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.